MAUDE Adverse Event Report: GRAPHIC CONTROLS DBA NISSHA MEDICAL TECHNOLOGIES CURAPLEX MULTI-FUNCTION DEFIBRILLATION ELECTRODE; DEFIBRILLATOR PAD

GRAPHIC CONTROLS DBA NISSHA MEDICAL TECHNOLOGIES CURAPLEX MULTI-FUNCTION DEFIBRILLATION ELECTRODE; DEFIBRILLATOR PAD
Model Number 16381
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Cardiac Arrest (1762); Superficial (First Degree) Burn (2685)
Date of Event 04/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation in ongoing because it is pending the analysis of the returned samples.Report to be updated once this is completed.
 
Event or Problem Description
On (b)(6) 2021 customer boundtree/ curaplex emailed nissha customer service the following report of complaint event: (b)(6) co was working a cardiac arrest a couple of days ago and when they pressed the "shock" button on the defibrillator, sparks and arcing shot out from the pads and apparently also burned the patient.As per the chief of the fire department, the sequence he described was as follows: male patient presented in cardiac arrest.Defib pads applied.First shock delivered in pt house was successful.Moved pt to ambulance.Shocked again for second time [ and this is the shock that produced the sparks.However, the defibrillation was successful and they achieved rosc.Delivered pt alive to hospital, however he later died (not due to the pads).The chief was asked if the pads could have been dislodged and adhesion compromised during the move from the house to the ambulance and although the chief of ems was not present, he stated that the paramedics on scene assured him that the pads were placed correctly.The patient did receive burns/injury from event, but died of other causes.
 
Event or Problem Description
On (b)(6) 2021 customer boundtree/ curaplex emailed (b)(6) customer service the following report of complaint event: robertson co was working a cardiac arrest a couple of days ago and when they pressed the "shock" button on the defibrillator, sparks and arcing shot out from the pads and apparently also burned the patient.As per the chief of the fire department, the sequence he described was as follows: male patient presented in cardiac arrest defib pads applied.First shock delivered in pt house was successful.Moved pt to ambulance shocked again for second time[ and this is the shock that produced the sparks.However, the defibrillation was successful and they achieved rosc.Delivered pt alive to hospital, however he later died (not due to the pads).The chief was asked if the pads could have been dislodged and adhesion compromised during the move from the house to the ambulance and although the chief of ems was not present, he stated that the paramedics on scene assured him that the pads were placed correctly.The patient did receive burns/injury from event, but died of other causes.

Brand Name
CURAPLEX MULTI-FUNCTION DEFIBRILLATION ELECTRODE
Common Device Name
DEFIBRILLATOR PAD
Manufacturer (Section D)
GRAPHIC CONTROLS DBA NISSHA MEDICAL TECHNOLOGIES
400 exchange street
buffalo NY 14204
MDR Report Key11904431
Report Number1317188-2021-07233
Device Sequence Number3856566
Product Code MLN
UDI-Device Identifier00815277023894
UDI-Public(01)00815277023894(10)Y111220-04(17)231112
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K080421
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/12/2023
Device Model Number16381
Device Lot NumberY111220-4
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2021
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;